Alert archive / Wisconsin / Gale Warnings in 2022

Gale Warning 5, NWS Green Bay, WI

January 31, 2022

NWS Green Bay, WI issued this gale warning at Jan 31, 2022, 2:42 PM CST. It took effect at Feb 1, 2022, 12:00 AM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 31, 2022, 2:42 PM CST (20:42 UTC)
In effect from
Feb 1, 2022, 12:00 AM CST
Expired
Feb 1, 2022, 11:56 AM CST
In force
12 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

957 
WHUS73 KGRB 312042
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
242 PM CST Mon Jan 31 2022

LMZ541>543-010445-
/O.EXT.KGRB.SC.Y.0011.000000T0000Z-220201T0600Z/
/O.NEW.KGRB.GL.W.0005.220201T0600Z-220201T1400Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
242 PM CST Mon Jan 31 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...
...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST
TUESDAY...

* WHAT...For the Gale Warning, south winds 20 to 30 kt with gusts
  up to 40 kt and waves builidng to 8 to 12 ft. For the Small
  Craft Advisory, south winds 15 to 25 kt with gusts up to 30 kt
  and waves 4 to 7 ft.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan.

* WHEN...For the Gale Warning, from midnight tonight to 8 AM CST 
  Tuesday. For the Small Craft Advisory, until midnight CST 
  tonight.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
4 follow-up statements
293 
WHUS73 KGRB 010247
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
847 PM CST Mon Jan 31 2022

LMZ541>543-011100-
/O.CON.KGRB.SC.Y.0011.000000T0000Z-220201T0600Z/
/O.CON.KGRB.GL.W.0005.220201T0600Z-220201T1400Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
847 PM CST Mon Jan 31 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...
...GALE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CST TUESDAY...

* WHAT...For the Gale Warning, south winds 20 to 30 kt with 
  gusts up to 40 kt and waves builidng to 8 to 12 ft. For the 
  Small Craft Advisory, south winds 15 to 25 kt with gusts up to 
  30 kt and waves 4 to 7 ft.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan.

* WHEN...For the Gale Warning, from midnight tonight to 8 AM CST 
  Tuesday. For the Small Craft Advisory, until midnight CST 
  tonight.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
010 
WHUS73 KGRB 010949
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
349 AM CST Tue Feb 1 2022

LMZ541>543-011800-
/O.EXT.KGRB.GL.W.0005.000000T0000Z-220201T1800Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
349 AM CST Tue Feb 1 2022

...GALE WARNING NOW IN EFFECT UNTIL NOON CST TODAY...

* WHAT...South winds 20 to 30 kt with gusts up to 40 kt and 
  waves 7 to 12 ft.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan.

* WHEN...Until noon CST today.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

Kurimski
351 
WHUS73 KGRB 011549
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
949 AM CST Tue Feb 1 2022

LMZ541>543-011800-
/O.CON.KGRB.GL.W.0005.000000T0000Z-220201T1800Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
949 AM CST Tue Feb 1 2022

...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...Southwest winds 15 to 25 knots with gusts to 35 knots and
  waves 7 to 11 feet.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan.

* WHEN...Until noon CST today.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

Hykin
428 
WHUS73 KGRB 011756
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
1156 AM CST Tue Feb 1 2022

LMZ541>543-020200-
/O.CAN.KGRB.GL.W.0005.000000T0000Z-220201T1800Z/
/O.NEW.KGRB.SC.Y.0012.220201T1800Z-220202T0600Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
1156 AM CST Tue Feb 1 2022

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...Southwest winds 15 to 25 knots with gusts over 30 knots
  possible becoming west by mid-afternoon and waves 4 to 9 feet 
  expected.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan.

* WHEN...Until midnight CST tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Hykin

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Jan 31, 11:54 AM CST, 2 hours 48 minutes earlier.

Area forecast discussion, Jan 31, 11:54 AM CST, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1154 AM CST Mon Jan 31 2022

Updated aviation portion for 18Z TAF issuance

.SHORT TERM...Today...Tonight...and Tuesday
Issued at 355 AM CST Mon Jan 31 2022

Cloud cover and it's effect on temperatures are the chief concerns
for this forecast. Temperatures ranged from 5 below to 20 above
zero early this morning depending on cloud cover.

Skies should be at least partly sunny today, with highs 3 to 5
degrees above normal. South winds will gust to 20 mph in the
afternoon making it still feel somewhat cold. Low level warm
advection will continue tonight, causing temperatures to remain
steady or slowly rise overnight. Low clouds may form if dewpoints
rise above the temperature of the snow on the ground.

Mostly cloudy skies are expected Tuesday. A cold front will move
through in the afternoon. It could produce some snow flurries as
it moves by, and be followed by falling temperatures and gusty
west winds. High temperatures could reach or exceed 40 degrees in
the east if there is any sunshine at all.

.LONG TERM...Tuesday Night Through Sunday
Issued at 355 AM CST Mon Jan 31 2022

The main story for the period will be the below normal temperatures
from Wednesday into the weekend. Temperatures are expected to
gradually moderate with high temperatures by Sunday warming to or
slightly above normal.

For Tuesday night, high pressure will build into the western Great
Lakes region as the arctic cold front continues to move south and
east of the area. The arctic air will be firmly in place on
Wednesday with highs in the 10F to 22F range. For Wednesday night,
there should be enough wind around combined with the arctic air mass
in place should produce wind chill readings down to around 20
below zero late and then linger into early Thursday morning. It is
possible that a Wind Chill Advisory may be needed for portions of
central and north-central Wisconsin. High temperatures on Thursday
will run 5 to 15 degrees below normal for early February, with
readings single digits north to the teens to around 20 across
east-central Wisconsin.

Between Tuesday night and Thursday, there will be chances of snow
showers at times across Vilas County where a light accumulation of
snow could lead to slippery travel at times. To Thursday night and
Friday, the models have been hinting at a clipper system dropping
southeast out of Canada during this time frame. Confidence is very
low in when and where to place the highest chances of light snow
due to the wide variance in the storm track and timing of the
system and expected snowfall amounts. Will let later model runs
sort out the details which should lead to better confidence in the
chances for snow, snow amounts and when and where to place them.

Temperatures should moderate over the weekend with highs at or
possibly slightly above normal on Sunday. Another cold front
should cause temperatures to drop back at least few degrees for
next Monday. Overall, temperatures and precipitation are expected
to run below normal during the period.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1153 AM CST Mon Jan 31 2022

Lake effect clouds will produce high end MVFR and low end VFR
ceilings near Lake Michigan through early to mid afternoon, along
with some possible snow showers or freezing drizzle. This
activity looks to stay east/north of MTW. Otherwise, VFR
conditions will prevail this afternoon into tonight with only mid
and high clouds spreading into the area. MVFR ceilings are
expected to spread west to east across the area very late tonight
into Tuesday morning as a low pressure system tracks north of the
area and a cold front approaches from the west. Some very light
precip may occur tonight into Tuesday morning as these features
approach.

South/southeast winds will gust up to 25 kt this afternoon, then
shift to the southwest/west Tuesday morning. Could have some
issues gusting tonight due to limited mixing, but sustained winds
will remain up mainly between 10-20 kts. Winds will really
increase aloft this evening, producing LLWS into Tuesday morning.
Still expected winds of around 50-55 knots at 2000 ft from 06z to
13z Tuesday.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....RDM
LONG TERM......Eckberg
AVIATION.......Bersch
Hazardous weather outlook, Jan 31, 2:42 PM CST, 0 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
242 PM CST Mon Jan 31 2022

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-012045-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
242 PM CST Mon Jan 31 2022

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

Arctic air will return during the middle of the week. Wind Chill
Advisories may be needed for north central and parts of central
Wisconsin Wednesday night into Thursday morning. Temperatures are
expected to gradually moderate into next weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight.

LMZ521-522-541>543-012045-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
242 PM CST Mon Jan 31 2022

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

A Gale Warning is in effect for Lake Michigan after midnight.
Gale force gusts from the south or southwest are expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

A Gale Warning will remain in effect for Lake Michigan through
early Tuesday morning.

Bersch/Kieckbusch

Nearby

Gale Warnings in Wisconsin, 2022Every gale warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.